Hi, I'm sexually active with the same partner for a number of years and we have only ever been with each other. A couple of weeks ago I developed a rash on the head of my penis, which is uncircumsized. Going to see a doctor isn't an option currently but after some research I believed it to be a yeast infection. I was on antibiotics the previous week and my immune system was very low and my diet was also very poor. The other symptoms i have is occasional white discharge i think, and a general itchy and burning sensation, neither of which cause me great trouble. In the last week or so I've stopped eating yeast products and have been drinking plenty of water and coconut oil and yoghurt which i believe are helpful. I have been taking these internally while applying an OTC anti-fungal cream to the area. In the last few days the rash has got worse, my other assumptions are that it is a sign the yeast is dying off, or I'm aggravating the area somehow. Any help would be appreciated.
I cannot confirm without examination but the symptoms that you are having are due to balanitis of the penis.It is an inflammation of the glans (glands) penis.
Oral course of antibiotics is needed. In addition, don’t use any cosmetics on the penis, instead use some topical antimicrobials like Bacitracin or Lotrimin. Also corticosteroids and topical immunosuppressants can be used but they are available under prescription. Also retract the foreskin daily and soak in warm water to clean penis and foreskin. In case the symptoms persist then consult a urologist/dermatologist for evaluation and antimicrobials and steroids prescription.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Hopefully you will see this. Many thanks for taking the time to answer my question.
I understand that it is difficult to make an assessment but I am sure it is what you suggest. I have one more question. I work extremely long hours and have no time to see my doctor for at least the next 2 weeks when I will take the day off. I spotted the problem about 3 weeks ago approximately and I will postpone treatment for another 2 weeks. In your opinion and based on your knowledge is there any potential serious side effects of doing this?
I should also note that my conditions have greatly improved. The rash is only moderately red, no discharge and no itching symptoms at all. I do occasionally get a dull pain down there but I believe that to be from the meticulous cleaning and checking I've been doing down there and also just from thinking about it too much.
Thank you again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.